View Full Version : Strattera adult (man) 30 years old afraid of side effects


Adultaddcanada
09-05-13, 09:43 AM
Hello there,

This post might be long. Sorry for the inconvenience.

I am a 30 year old professionnal male working for the governement. I started last year (2012) and itís been a somehow good experience. I studied and got a masters degree (MBA). I always finished the day before (my essays) but so did everybody else. I worked better with pression of deadlines. I twas hard for me to do all the readings. I would read really fast to get it over with.

I guess my general symtoms are procrastination, unable to concentrate for a long time when itís something more rigorous for the mind (reading government policies etc.) and to organize myself (folders, papers etc. at the office). I also forget sometimes to do things or what people told me at a meeting. I also have a tendancy to get annoyed and obsessed by noise normal people donít care about ( there is a lamp on the block where I live going to my bedroom and we wear a little umm through the wall, it drives me nuts and i canít concentrate on other things while my wife thinks Iím crazy and she doesnít even hear it, she needs to really concentrate to hear it even when there is no noise around). I also have anxiety problems related to the fact Iím chubby and find myself disgusting since when I was a kid, the whole school laughed at me at some point. So what people think of me or how do I look is important. Iím afraid to participate or tell my opinions in meetings because of being judged.

Last year, I went to see my GP and he let me answer a few questions and told me I could benefit using Concerta so he prescribed me 18mg, 36mg and then the final dose 56mg. It worked OK but I wasnít sure what was the difference between taking 36mg and 56mg. I also got small panick attacks that would last 5 minutes, it happened maybe 2-3 times in 2 months time. I decided to stop taking the meds because I wasnít sure of the benefits and I guess I didnít accept my condition.

So this summer, I had a big argument with my wife and I started to consult a psychologist who happened to be specialized in ADHD. He thought I might have adhd and he asked me if I wanted to go on with the evaluation and stuff. I decided to do it and he said after a few questionnaires and meetings with him that he thinks I have adhd. He also suffers from this himself.

So, I was officially diagnosed with ADHD about 1 month ago and the doctor wants me to try Strattera because he says that my anxiety might be worse if I take Concerta. So he told me to start for 7 days with 25mg, then 7 days with 40mg and then 80mg.

I have read a few threads in here and Iím afraid of the side effects of this drug. All the men seem to lose libido and the hability to have erections and have nauseas and all. Is this that common to have/experience side effects or normal people with success dont come and post here? I am also a person that gets tired easily and I read people are almost dead tired all the time on this drug..

Sometimes I wonder if I could just do fine with more structure and no medsÖbut in a way, I feel like I need some help to reach my potential.

So, is Strattera a good choice? I am afraid of having sexual problems with my wife or feel like sh*t all the time. It doesnít give me benefits if I can concentrate but feeling bad overall.

thank you for your kind help.

Sorry English isnít my first language!

oldtimer
09-05-13, 03:33 PM
In this case you may want to trust yourself. What I did was not take the proscribed dosage but only take enough so you can quickly stop. I know I had a bad reaction to that stuff. I may had taken it on a empty stomach and washed it down with pleanty of coffee. I became light headed because it probably lowered my already low blood sugar. By the way any stimulant can do this. I was driving and had to pull over. On the other hand maybe if I took the full dose it may have helped more.

Stimulants work for me so no reson to move on.

Daydreamin22
09-05-13, 10:03 PM
definitely know what all the side effects, the complete list is, on the website. Side effects can be deceptive, write absolutely everything down that goes differently in your life.. like interactions, joints hurting, getting tired, stressed. Write it all down and make sure you see a dr who can help you. If it's something really big, don't stop until you figure out what the problem is. It's often something fixable by another medicine, and you might not have to get off of the one you are on.
Definitely eat.. obviously. I don't think coffee or caffiene is good with stimulants. I know it's not good with adderall. I think just make sure you take it as prescribed. if you have any questions, do a search on here and keep coming back. There's a ton of info. Also, if you take it on an empty stomach, effects are a little stronger. But, probably just at first.

someothertime
09-05-13, 11:07 PM
Worth a try, I'd be more concerned with any irratic thoughts than the physical stuff.

To balance it, it's great for weight loss...